Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 314, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 18, 2018, 10:10 PM MDT for 4 counties in Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 10:10 PM MDT (04:10 UTC)
- Expired
- Aug 18, 2018, 10:25 PM MDT
- In force
- 15 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 32 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
787
WUUS55 KBOU 190410
SVRBOU
COC001-013-014-123-190500-
/O.NEW.KBOU.SV.W.0314.180819T0410Z-180819T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1010 PM MDT SAT AUG 18 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southwestern Weld County in northeastern Colorado...
Eastern Broomfield County in northeastern Colorado...
Northwestern Adams County in northeastern Colorado...
East central Boulder County in northeastern Colorado...
* Until 1100 PM MDT.
* At 1009 PM MDT, a severe thunderstorm was located near Erie, or 24
miles north of Denver, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Thornton, northeastern Westminster, eastern Longmont, northeastern
Broomfield, Commerce City, Northglenn, Brighton, Lafayette, Erie,
Firestone, Frederick, Fort Lupton, Lochbuie, Dacono, Barr Lake and
Niwot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 10461 3981 10487 3981 10488 3980 10488
3980 10490 3979 10490 4006 10518 4017 10505
TIME...MOT...LOC 0409Z 315DEG 27KT 4008 10508
HAIL...1.00IN
WIND...60MPH
$$
MEIER1 follow-up statement
335
WWUS55 KBOU 190425
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1025 PM MDT SAT AUG 18 2018
COC001-013-014-123-190435-
/O.CAN.KBOU.SV.W.0314.000000T0000Z-180819T0500Z/
Weld CO-Broomfield CO-Adams CO-Boulder CO-
1025 PM MDT SAT AUG 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD...EASTERN
BROOMFIELD...NORTHWESTERN ADAMS AND EAST CENTRAL BOULDER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
very heavy rain are still possible with this thunderstorm.
LAT...LON 4001 10461 3981 10487 3981 10488 3980 10488
3980 10490 3979 10490 4006 10518 4017 10505
TIME...MOT...LOC 0423Z 315DEG 27KT 3999 10497
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:21 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 18, 8:21 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 821 PM MDT Sat Aug 18 2018 .UPDATE... Issued at 814 PM MDT Sat Aug 18 2018 Disturbance over nwrn Co moving southeast with convection developing ahead of it. Thus will continue to see scattered showers and storms move across nrn CO the rest of this evening. Some of this activity will linger across the plains through 3 am. && .SHORT TERM...(This evening through Sunday) Issued at 244 PM MDT Sat Aug 18 2018 Upper trof shifting across northeast Colorado with water vapory imagery showing drying over the mountains this afternoon. Most of the storms have shifted further east, mainly along and east of the Interstate 76 corridor. Storms so far have been under severe limits with mainly heavy rain and gusty winds. Have already cancelled the severe thunderstorm watch over Elbert/Lincoln counties with lack of instability and drier air moving in. Behind this wave, 60kt jet streak will be shifting over northern Colorado with additional isolated- scattered storms developing over mountains and plains towards later this afternoon and evening. The upper low now over north central Wyoming will drop into the central plains later tonight and Sunday. This will draw in much cooler air over the northeast plains on Sunday with readings only in the 70s over the plains. There will also be showers developing over the plains on the back side of the low. Further west...stronger n-nw low level flow will keep conditions drier with only isolated showers expected. Have increased winds on Sunday afternoon with the strong mid level flow. .LONG TERM...(Sunday night through Saturday) Issued at 345 PM MDT Sat Aug 18 2018 Models have northwesterly flow aloft for the CWA Sunday night and Monday. The upper ridge to the west builds into Colorado Monday night through Tuesday night. There is not much synoptic scale energy progged through Tuesday night. The low level wind and pressure fields still show some upslope around Sunday evening, then they trend towards normal drainage late. East and southeasterly winds will dominate on Monday and Tuesday with normal drainage patterns Monday night and Tuesday night. Concerning moisture, models dry out the forecast area considerably Sunday evening through Monday night. On Tuesday and Tuesday night moisture increases with precipitable water values getting up above 1.00 inch for most areas. There is a little bit of CAPE around Sunday evening, and again Monday late in the day mainly in the mountains. There is more CAPE around late day Tuesday with the greatest values in the mountains and foothills. For pops, will go with 10%s over some of the mountains late day Monday. Will go with "scattered" pops in the mountains and foothills late day Tuesday, with "isolated" coverage over the plains. For temperatures, Monday's highs will be about 2-4 C above Sunday's highs. Tuesday's highs will be 1-4 C warmer than Monday's. For the later days, Wednesday through Saturday, upper ridging is over Colorado Wednesday into Thursday. There is a weak upper trough that moves across to the north of the state later Thursday and Thursday night. The upper ridge is still around Friday and Saturday, but it is flat. Moisture is fairly sparse all four days; pops will be low. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 814 PM MDT Sat Aug 18 2018 There will be a threat of showers and tstms through 06z. If the airport takes a direct hit from a stronger storm brief MVFR conditions may occur with wind gusts to 40 mph. Winds were southeast but will transition to a southwest direction by 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Entrekin LONG TERM...RJK AVIATION...RPK
Hazardous weather outlook, Aug 18, 10:41 AM MDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1041 AM MDT Sat Aug 18 2018 COZ030>051-191645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1041 AM MDT Sat Aug 18 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will continue to move across the mountains and mountain valleys through noon, and then across the Urban Corridor through afternoon. The showers and thunderstorms will continue eastward where they will encounter better moisture and instability on the eastern plains. This may lead to a few storms becoming severe with winds to 70 mph and large hail. The best chance for severe thunderstorms will be east of a line from Greeley to just east of the Denver Metro area to Kiowa. .DAYS TWO THROUGH SEVEN...Sunday through Friday Cooler and windy weather is expected on Sunday across the northeast plains, where peak wind gusts to 40 mph will be possible. There will still be some scattered showers and thunderstorms, with the best chance over the far eastern plains. The rest of the week, there will be a gradual warming trend with a isolated to scattered afternoon and evening showers and storms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the northeast plains of Colorado after 1 pm.
In the hours before
Special weather statement, Aug 18, 7:26 PM MDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Denver CO
726 PM MDT SAT AUG 18 2018
COZ035-038-190215-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
726 PM MDT SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARIMER COUNTY UNTIL
815 PM MDT...
At 725 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Livermore, or 23 miles north of Fort Collins,
moving southeast at 25 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Wellington, Livermore and Carr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4088 10482 4064 10509 4084 10537 4100 10516
4100 10503
TIME...MOT...LOC 0125Z 297DEG 20KT 4089 10517
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:26 PM MDT | Special Weather Statement | BOU | Larimer | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.